MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; Cochlear Implant

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; Cochlear Implant
Model Number Mi1250 SYNCHRONY 2 PIN
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
User has no speech understanding with the implanted device on the left side (bilaterally implanted).
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
User has no speech understanding with the implanted device on the left side.Reimplantation will be scheduled.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field a damage to the reference electrode seems likely.However, to determine an exact root cause device investigation would be necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
User has no speech understanding with the implanted device on the left side.The user was reimplanted.
 
Additional Manufacturer Narrative
Conclusion: damage to the reference electrode, likely caused by an external impact, was determined to be the root cause of device failure.Other mechanical damages found are attributable to the removal surgery.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43-(577)88
MDR Report Key24427399
Report Number9710014-2026-00178
Device Sequence Number20872760
Product Code MCM
UDI-Device Identifier09008737395483
UDI-Public(01)09008737395483
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/30/2025
Device Model NumberMi1250 SYNCHRONY 2 PIN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/23/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer02/17/2026
02/17/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/10/2026
07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexFemale